MAUDE Adverse Event Report: ICU MEDICAL INC. ADMINISTRATION SET; ADMIN SET

ICU MEDICAL INC. ADMINISTRATION SET; ADMIN SET
Model Number CL3520
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect lot review: a review of suspect lot 3451193 shows that 2,400 units were manufactured, tested, inspected and released in may 2017 citing no exception documents.A review of suspect lot 3046159 shows that 150 units were manufactured, tested, inspected and released in may 2015 citing no exception documents.Receiving inspection: received one (1) used cl3520, 40" (102 cm) appx 5.2 ml, admin set w/2 chemolock¿, 20 drop in-line drip chamber, bag hanger;suspect lot# 3451193.The as received cl3520 set has residuals of chemodrug.The chemolock connector (one close to drip chamber) leaked at the seam (where chemolock body connects to clear collar).Functional testing: the used cl3520 was primed and when primed a leak was observed at the spin collar of the chemolock connector.The chemolock connector was disassembled with the following observations: o-ring was missing.Final summary: the chemolock connector at the proximal end of the cl3520 set was leaking.The cause of the leakage was a missing o-ring.Icu medical has notified qa and manufacturing for their heightened awareness and employee training.Icu medical will continue to monitor and trend.
 
Event or Problem Description
Complaint received regarding one cl3520, report states: chemotherapy was hung using the chemo lock secondary set (cl3520).As soon as the secondary set was attached to the chemo bag it stated leaking where the tubing attaches to the blue connector above the drip chamber.It was a continuous drip until the nurse detached the cl3520 from the chemo bag and replaced it with another cl3520 and leakage discontinued.Proper ppe was utilized.No patient involvement or adverse consequences reported.

Brand Name
ADMINISTRATION SET
Common Device Name
ADMIN SET
Manufacturer (Section D)
ICU MEDICAL INC.
4455 atherton dr.
salt lake city UT 84123
MDR Report Key6984725
Report Number2025816-2017-00225
Device Sequence Number10925018
Product Code ONB
UDI-Device Identifier00887709057036
UDI-Public887709057036
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model NumberCL3520
Device Catalogue NumberCL3250
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1